Utah, 2015Hail in Utah, June 15, 2015
June 15, 2015 · NWS GJT · 1 event in 1 county or zone
A strong thunderstorm produced large hail in northeast Utah.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong thunderstorm produced large hail in northeast Utah.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before the first event at Jun 15, 2:15 PM MST, 1 hour 15 minutes earlier.
Area forecast discussion, Jun 15, 2:15 PM MST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
315 PM MDT MON JUN 15 2015
.SHORT TERM...(TONIGHT THROUGH TUESDAY NIGHT)
ISSUED AT 313 PM MDT MON JUN 15 2015
THUNDERSTORM COVERAGE A BIT GREATER THAN YESTERDAY AT THIS TIME
LARGELY DUE TO A SLIGHT UPTICK IN MOISTURE OVER THE PAST 24 HOURS.
STORMS WERE TRACKING TO THE WEST AT AROUND 15 MPH. STRONGER CELLS
OVER MUCH OF THE AREA MAY BE CAPABLE OF PRODUCING HAIL TO 0.5
INCHES WITH GUSTY OUTFLOW WINDS TO 40 MPH. A SHORTWAVE BRUSHING
THE NORTH WILL LIKELY ENHANCE STORMS LATE THIS AFTERNOON AND INTO
THE EVENING. DRYNESS IN LOWER LEVELS OF THE ATMOSPHERE COMBINED
WITH MIDDLING ENERGY COULD GENERATE STRONGER WIND GUSTS ACROSS THE
NORTHERN BORDER AREAS OF THE FORECAST...POSSIBLY PEAKING IN THE LOW
TO MID 50S. THIS WAVE WILL HELP SUSTAIN MOIST CONVECTIVE ACTIVITY
WELL INTO THE EVENING BEFORE SHOWERS AND EMBEDDED THUNDERSTORMS
DIMINISH LATER TONIGHT. OVERNIGHT LOWS WILL CONTINUE TO HOVER NEAR
NORMAL...BUT JUST A BIT BELOW GUIDANCE.
WE ARE GOING TO SEE A MUCH DRIER ATMOSPHERE BEGIN TO EXPAND OUT OF
THE SOUTHWEST STATES INTO THE EASTERN GREAT BASIN OVER THE NEXT 24
TO 36 HOURS. PWAT ANOMALY TABLES ARE FINALLY SHOWING A DOWNWARD
TREND TO MORE SEASONAL READING NEAR A THIRD OF AN INCH OVER EASTERN
UTAH AND WESTERN COLORADO BY THURSDAY AND WELL BEYOND. THERE WILL BE
A SUBTLE WAVE DROPPING ACROSS INTO OUR CENTRAL CWA TUESDAY
MORNING...FOLLOWED BY A SECOND WAVE SWINGING ACROSS THE NORTH IN THE
AFTERNOON...THEN LASTLY A WAVE DRIFTING ACROSS THE 4 CORNERS DURING
THE LATE EVENING TO EARLY MORNING HOURS. THE LARGE SCALE ASCENT
ASSOCIATED WITH THESE PASSING WAVES REMAINS WEAK TO MODERATE AS THE
ATMOSPHERE DRIES OUT TOMORROW. REALLY EXPECT THE CONVECTION TO
REMAIN FOCUSED ON THE TERRAIN TOMORROW AND TOMORROW NIGHT WITH THE
EXCEPTION OF LINGERING SHOWERS ACROSS THE NORTHERN VALLEYS WITH THE
INITIAL WAVE IN THE AM HOURS TUESDAY. GUSTY WINDS WILL BE THE MAIN
THREAT DUE TO FAVORABLE ATMOSPHERIC PROFILES. TEMPERATURES WILL BE
PUSHING NEAR MID JUNE NORMALS ACROSS THE REGION...TEMPERED ONLY BY
REMAINING SNOW PACK AND AREAS STILL SATURATED FROM THE RECENT HEAVY
RAINFALL.
.LONG TERM...(WEDNESDAY THROUGH MONDAY)
ISSUED AT 313 PM MDT MON JUN 15 2015
RIDGING ACROSS THE SOUTHWEST CONUS WILL BE DOMINATING
THE WEATHER PATTERN ACROSS OUR REGION THROUGH THE REMAINDER OF THE
FORECAST PERIOD. WE WILL REMAIN MAINLY IN A ZONAL PATTERN ON THE
FRINGE OF THE HIGH CENTERED NEAR THE SOUTHERN CALIFORNIA COAST. AS
THE DRY PERIOD EXTENDS IN TIME SOILS AND VEGETATION WILL BE DRYING
AND THIS WILL HELP TEMPERATURES INCREASE THROUGH THE PERIOD. A
SYSTEM MOVING ACROSS THE NORTHERN ROCKIES AND PLAINS WILL
SATURDAY WILL BRIEFLY SUPPRESS THE HIGH SOUTHWARD BUT THE IMPACT
ON TEMPERATURES WILL BE MINIMAL. AS THE RIDGE REBOUNDS ON SUNDAY
BEHIND THE SYSTEM...MID LEVEL THERMAL RIDGING IS AT A PEAK ACROSS
THE LOWER DESERTS AND HIGHS IN THE TRIPLE DIGITS MAY EXPAND OUT OF
THE 4 CORNERS REGION.
&&
.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z TUESDAY MORNING)
ISSUED AT 538 AM MDT MON JUN 15 2015
QUIET WEATHER UNTIL 18Z...AN EMBEDDED DISTURBANCE IN THE
WESTERLIES MOVES ACROSS NRN UTAH INTO SW WYOMING. SOME UPWARDS
FORCING EXTENDS INTO WRN COLORADO AND PULSE TYPE THUNDERSTORM
CELLS MAY BE LONGER LIVED THAN NORMAL. MANY TAF SITES WILL HAVE
THUNDERSTORMS IN THE VICINITY...BUT THERE IS A 20-40 PERCENT
CHANCE THAT 1-2 STORMS MAY PASS OVER THE TAF SITE WITH CIGS BELOW
ILS BREAKPOINTS. SCATTERED -TSRA/-SHRA SHOULD BE DECREASING AFTER
03Z TUESDAY. HOWEVER ISOLATED STORMS NEAR THE WYOMING BORDER MAY
PERSIST THROUGH 12Z TUESDAY.
&&
.HYDROLOGY...
ISSUED AT 313 PM MDT MON JUN 15 2015
CONDITIONS CONTINUED TO GRADUALLY IMPROVE OVER THE PAST FEW DAYS
ALONG RIVERS AND STREAMS ACROSS THE FORECAST AREA. DECREASED
RAINFALL HAS ALLOWED OPERATORS TO REDUCE RELEASES FROM VALLECITO
RESERVOIR AND THE AREAL FLOOD ADVISORY THERE HAS BEEN CANCELLED.
THAT SAID...THE LOS PINOS RIVER WILL CONTINUE TO RUN HIGH AND
FAST. MEANWHILE...BOTH THE ROARING FORK RIVER NEAR ASPEN AND THE
EAGLE RIVER NEAR REDCLIFF CONTINUED TO RUN NEAR...OR A LITTLE
ABOVE BANKFULL. LATEST FORECASTS FROM CBRFC INDICATED THESE
LOCATIONS WILL CONTINUE TO SEE HIGH FLOWS THROUGH MUCH OF THE
REMAINDER OF THE WEEK. MOST MOUNTAINS HAVE SEEN THEIR PEAK IN
SNOWMELT WHICH...WHEN COMBINED WITH A DRYING TREND LATER THIS
WEEK...SHOULD ALLOW WATER FLOW ON RIVERS AND STREAMS TO EASE
DOWNWARD.
&&
.GJT WATCHES/WARNINGS/ADVISORIES...
CO...NONE.
UT...NONE.
&&
SHORT TERM...NL/15
LONG TERM...15
AVIATION...PF
HYDROLOGY...TGJT
Hazardous weather outlook, Jun 15, 4:45 AM MST, 10 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
545 AM MDT MON JUN 15 2015
COZ001>014-017>023-UTZ022>025-027>029-161145-
LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN-
ROAN AND TAVAPUTS PLATEAUS-ELKHEAD AND PARK MOUNTAINS-
UPPER YAMPA RIVER BASIN-GRAND VALLEY-DEBEQUE TO SILT CORRIDOR-
CENTRAL COLORADO RIVER BASIN-GRAND AND BATTLEMENT MESAS-
GORE AND ELK MOUNTAINS/CENTRAL MOUNTAIN VALLEYS-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
WEST ELK AND SAWATCH MOUNTAINS-FLATTOPS-
UPPER GUNNISON RIVER VALLEY-UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-
NORTHWEST SAN JUAN MOUNTAINS-SOUTHWEST SAN JUAN MOUNTAINS-
PARADOX VALLEY/LOWER DOLORES RIVER-
FOUR CORNERS/UPPER DOLORES RIVER-ANIMAS RIVER BASIN-
SAN JUAN RIVER BASIN-SOUTHEAST UTAH-EASTERN UINTA MOUNTAINS-
EASTERN UINTA BASIN-TAVAPUTS PLATEAU-ARCHES/GRAND FLAT-
LA SAL AND ABAJO MOUNTAINS-CANYONLANDS/NATURAL BRIDGES-
545 AM MDT MON JUN 15 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN
COLORADO.
.DAY ONE...TODAY AND TONIGHT
SCATTERED SHOWERS AND THUNDERSTORMS IS EXPECTED OVER THE HIGHER
TERRAIN THIS AFTERNOON AND EVENING. A FEW STORMS WILL PASS OVER
VALLEY LOCATIONS. STORMS NEAR THE WYOMING BORDER MAY BECOME STRONG
WITH SMALL HAIL AND WIND GUSTS TO 40-50 MPH. ISOLATED STORMS MAY
PERSIST UNTIL MIDNIGHT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
AFTERNOON SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH
WEDNESDAY THOUGH COVERAGE AND INTENSITY WILL DECREASE DAY BY DAY.
.SPOTTER INFORMATION STATEMENT...
THERE IS A SMALL CHANCE THAT SPOTTER ACTIVATION WILL BE NEEDED IN
UINTAH COUNTY...OTHERWISE ACTIVATION IS NOT EXPECTED.
In the hours before
Special weather statement, Jun 15, 12:31 PM MST, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
131 PM MDT MON JUN 15 2015
COZ008-010-152015-
CENTRAL COLORADO RIVER BASIN CO-
GORE AND ELK MOUNTAINS/CENTRAL MOUNTAIN VALLEYS CO-
131 PM MDT MON JUN 15 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN EAGLE AND NORTH
CENTRAL PITKIN COUNTIES UNTIL 215 PM MDT...
AT 130 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
BASALT...OR 21 MILES SOUTHEAST OF GLENWOOD SPRINGS...MOVING NORTHEAST
AT 20 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BASALT...SNOWMASS...SNOWMASS VILLAGE...EMMA...WOODY CREEK...EL JEBEL
AND MERIDITH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3921 10708 3938 10717 3957 10672 3932 10658
TIME...MOT...LOC 1930Z 247DEG 18KT 3933 10704
JDC
Special weather statement, Jun 15, 2:46 PM MST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
346 PM MDT MON JUN 15 2015
UTZ023-024-152230-
EASTERN UINTA MOUNTAINS UT-EASTERN UINTA BASIN UT-
346 PM MDT MON JUN 15 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN UINTAH COUNTY UNTIL
430 PM MDT...
AT 345 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTH OF WHITEROCKS...MOVING EAST AT 25 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
WHITEROCKS AROUND 350 PM MDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE MAESER AND NAPLES.
LAT...LON 4068 10949 4041 10951 4046 10998 4066 10998
TIME...MOT...LOC 2145Z 272DEG 22KT 4057 10999
15
Hail, Uintah
- When
- June 15, 3:30 PM MST to 4:00 PM MST
- Where
- Uintah County, 9.04 mi N of Whiterocks
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.600, -109.940
Quarter-size hail was reported on top of Whiterocks Mountain. The hail accumulated to 3 inches deep in some areas.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in New Jersey, June 15, 20151 death · 2 events
- Flooding in Colorado, June 15 to 25, 2015$6.2 million · 2 events
- Flash Flooding and Flood in Pennsylvania, June 15 to 16, 2015$366,000 · 27 events
- Flooding and Damaging Wind in Ohio, June 15 to 17, 2015$873,000 · 50 kt wind · 4 events
- Tornado and Flash Flooding in Illinois, June 15, 2015$150,000 · EF1 · 9 events
- Flash Flooding and Flood in Pennsylvania, June 15 to 16, 2015$150,000 · 4 events
- Flash Flood and Flood in Colorado, June 15 to 22, 2015$50,000 · 1 in hail · 10 events
- Flash Flooding and Flood in Wisconsin, June 15, 2015$20,000 · 5 events
- Tropical Storm in Texas, June 15 to 17, 201514 events
- Flash Flooding and Flooding in Indiana, June 15 to 17, 201512 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, June 15, 201511 events
- Flash Flooding and Flooding in Ohio, June 15 to 18, 201560 kt wind · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 634643.